Alert archive / Iowa / Flash Flood Warnings in 2016
Flash Flood Warning 22, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jul 18, 2016, 3:49 AM CDT for Montgomery County, Page County, Pottawattamie County, Iowa. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2016, 3:49 AM CDT (08:49 UTC)
- Expired
- Jul 18, 2016, 9:15 AM CDT
- In force
- 5 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Montgomery County, IA, Page County, IA, Pottawattamie County, IA
The radar
The Omaha radar (KOAX), 108 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 7:00 AM CDT | HEAVY RAIN 3.37 | 3 Wnw Red Oak, IA | 24 HOUR RAINFALL AT THE AIRPORT, OF WHICH 3.27 WAS OVERNIGHT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1666 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.3
The text
As transmitted.
304
WGUS53 KOAX 180849
FFWOAX
IAC137-145-155-181215-
/O.NEW.KOAX.FF.W.0022.160718T0849Z-160718T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
349 AM CDT MON JUL 18 2016
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MONTGOMERY COUNTY IN SOUTHWESTERN IOWA...
NORTHEASTERN PAGE COUNTY IN SOUTHWESTERN IOWA...
SOUTHEASTERN POTTAWATTAMIE COUNTY IN SOUTHWESTERN IOWA...
* UNTIL 715 AM CDT
* AT 349 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. TWO TO THREE INCHES OF RAIN MAY
HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
ADDITIONAL THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA
THROUGH DAYBREAK.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RED OAK...VILLISCA...STANTON...ELLIOTT...GRANT...FARM CREEK PUBLIC
WILDLIFE AREA AND VIKING LAKE STATE PARK.
THIS INCLUDES HIGHWAY 34 IN IOWA BETWEEN MILE MARKERS 30 AND 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 4090 9493 4093 9522 4099 9536 4128 9538
4127 9515 4116 9515 4116 9497 4114 9493
$$
DEWALD3 follow-up statements
985
WGUS73 KOAX 180947
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
447 AM CDT MON JUL 18 2016
IAC137-145-155-181215-
/O.CON.KOAX.FF.W.0022.000000T0000Z-160718T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY IA-PAGE IA-POTTAWATTAMIE IA-
447 AM CDT MON JUL 18 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
MONTGOMERY...NORTHEASTERN PAGE AND SOUTHEASTERN POTTAWATTAMIE
COUNTIES...
AT 445 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS CONTINUED TO MOVE ACROSS THE WARNED AREA. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY. RADAR HAS ESTIMATED THAT 3 TO
4 INCHES OF RAIN MAY HAVE FALLEN SINCE MIDNIGHT IN THE EASTERN PART
OF MONTGOMERY COUNTY. LAW ENFORCEMENT HAS NOT REPORTED ANY
FLOODING...ALTHOUGH FLASH FLOODING COULD BE OCCURING IN RURAL PARTS
OF THE WARNED AREA.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
RED OAK...VILLISCA...STANTON...ELLIOTT...GRANT...FARM CREEK PUBLIC
WILDLIFE AREA AND VIKING LAKE STATE PARK.
THIS INCLUDES HIGHWAY 34 IN IOWA BETWEEN MILE MARKERS 30 AND 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST
FLOOD DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 4090 9493 4093 9522 4099 9536 4128 9538
4127 9515 4116 9515 4116 9497 4114 9493
$$
DEWALD776
WGUS53 KOAX 181204
FFWOAX
IAC137-145-155-181415-
/O.EXT.KOAX.FF.W.0022.000000T0000Z-160718T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
704 AM CDT MON JUL 18 2016
THE NATIONAL WEATHER SERVICE IN OMAHA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
MONTGOMERY COUNTY IN SOUTHWESTERN IOWA...
NORTHEASTERN PAGE COUNTY IN SOUTHWESTERN IOWA...
SOUTHEASTERN POTTAWATTAMIE COUNTY IN SOUTHWESTERN IOWA...
* UNTIL 915 AM CDT
* AT 702 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN CONTINUED TO MOVE ACROSS THE WARNED AREA. RAINFALL
AMOUNTS OF 4 TO 6 INCHES HAVE FALLEN IN SOME LOCATIONS OVERNIGHT.
FLASH FLOODING MAY ALREADY BE OCCURRING.
* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
RED OAK...VILLISCA...STANTON...ELLIOTT...GRANT...FARM CREEK PUBLIC
WILDLIFE AREA AND VIKING LAKE STATE PARK.
THIS INCLUDES HIGHWAY 34 IN IOWA BETWEEN MILE MARKERS 30 AND 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4090 9493 4093 9522 4099 9536 4128 9538
4127 9515 4116 9515 4116 9497 4114 9493
$$
DEWALD893
WGUS73 KOAX 181419
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
919 AM CDT MON JUL 18 2016
IAC137-145-155-181428-
/O.EXP.KOAX.FF.W.0022.000000T0000Z-160718T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY IA-PAGE IA-POTTAWATTAMIE IA-
919 AM CDT MON JUL 18 2016
...THE FLASH FLOOD WARNING FOR MONTGOMERY...NORTHEASTERN PAGE AND
SOUTHEASTERN POTTAWATTAMIE COUNTIES HAS EXPIRED...
THE HEAVY RAIN HAS ENDED. FLASH FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 4090 9493 4093 9522 4099 9536 4128 9538
4127 9515 4116 9515 4116 9497 4114 9493
$$
PEARSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 11:37 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jul 17, 11:37 PM CDT, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1137 PM CDT SUN JUL 17 2016 .SHORT TERM...(tonight through Wednesday) Issued at 312 PM CDT Sun Jul 17 2016 Early afternoon water vapor imagery and 12z upper-air analysis indicate a short-wave trough embedded within a quasi-zonal flow regime over the upper Great Lakes with a weaker upstream perturbation along the Nebraska-Kansas border. At the surface, a weak cold front stretched along a line from south of KSUX to south of KBVN as of 18z with this boundary expected to stall across southwest Iowa and southeast Nebraska tonight. An area of elevated thunderstorms is ongoing this afternoon over southeast Nebraska with this activity likely being forced by DCVA attendant to the upstream disturbance mentioned above. Latest convection-allowing model guidance suggests that this convective regime could persist into this evening across portions of southeast Nebraska and southwest Iowa. Meanwhile along the cold front, confidence remains low that surface-based storm development will occur. On the condition that storms can become rooted in the boundary-layer, ample instability and vertical shear are present to support an isolated severe weather threat. Tonight, strengthening low-level warm advection atop the shallow frontal surface may foster isolated to widely scattered thunderstorms from portions of east-central Nebraska into western Iowa. Some of this activity could linger into Monday morning before dissipating or shifting to the southeast. Some patchy fog could also develop on the immediate cool side of the stalled front late tonight into early Monday. Mid-level heights will begin to rise in earnest Monday over the north-central U.S. into south-central Canada, between troughs over the northeast Pacific and eastern Canada. An embedded short-wave trough originating near the Four Corners Monday morning will crest the building ridge axis over South Dakota and northern Nebraska Monday night before weakening to our east on Tuesday. The dynamic response to this upper-air system will augment the nocturnal LLJ, which in turn will contribute to the development of elevated storms Monday night with the best precipitation chances across the northern half of the CWA. Tuesday into Wednesday, mid-level heights continue to rise with a warmer low-level air mass initially over the High Plains migrating northeast into the mid Missouri Valley. High temperatures in the 90s coupled with dewpoints in the mid 60s to lower 70s will yield afternoon heat indices of around 100F on Tuesday and 105-107F on Wednesday. .LONG TERM...(Wednesday night through Sunday) Issued at 312 PM CDT Sun Jul 17 2016 12z medium-range guidance continues to indicate that the central U.S. ridge will be maintained through Thursday before mid-level heights are suppressed by a series of short-wave troughs translating through the north-central states. The seasonably warm temperatures will continue through Thursday into Friday with highs in the mid 90s to around 100 and heat indices of 105-110F. Given these expected conditions, we will have to consider a heat advisory or excessive heat warning leading up to Wednesday. Of note, existing record high temperatures will likely not be challenged during this upcoming week. A cold front will move into the area Friday night, ushering in a slightly cooler air mass, at least for the northern part of our area. This boundary will linger over the mid Missouri Valley through next weekend, supporting a low-probability chance of thunderstorms. && .AVIATION...(06Z TAFS for KOMA...KLNK...KOFK through 06Z Tuesday) Issued at 1136 PM CDT Sun Jul 17 2016 Scattered showers and thunderstorms will make their way through the region tonight. The majority of this precipitation should remain south of KOFK and east of KLNK. KOMA could see a few storms very early on in the TAF period. Light winds along with plenty of moisture could lead to reduced visibilities, mainly at KOFK Monday morning. By Monday afternoon VFR conditions will prevail and winds will become southeasterly and increase slightly. && .OAX Watches/Warnings/Advisories... NE...None. IA...None. && SHORT TERM...Mead LONG TERM...Mead AVIATION...KG
Hazardous weather outlook, Jul 17, 11:32 PM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1132 PM CDT SUN JUL 17 2016 IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-050>053-065>068- 078-088>093-181845- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-BURT-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD- LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- 1132 PM CDT SUN JUL 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY THUNDERSTORMS ARE POSSIBLE TONIGHT INTO MONDAY MORNING...MAINLY SOUTH OF A LINE FROM COLUMBUS TO ONAWA. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. HEAVY RAINFALL ALSO WILL BE POSSIBLE WITH STORMS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT INTO TUESDAY MORNING. OTHERWISE...HOT AND HUMID WEATHER IS EXPECTED BY MID TO LATE WEEK WITH AFTERNOON HEAT INDEX VALUES RISING INTO THE 100S IN MANY AREAS. THURSDAY HEAT INDEX VALUES DURING THE AFTERNOON COULD RANGE 105 TO 110. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY. NEZ011-012-015>018-030>033-042-043-181845- KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-PLATTE-COLFAX- 1132 PM CDT SUN JUL 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY HO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT INTO TUESDAY MORNING. OTHERWISE...HOT AND HUMID WEATHER IS EXPECTED BY MID TO LATE WEEK WITH AFTERNOON HEAT INDEX VALUES RISING INTO THE 100S IN MANY AREAS. THURSDAY HEAT INDEX VALUES DURING THE AFTERNOON COULD RANGE 105 TO 110. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY. MAYES
In the hours before
Local storm report, Jul 18, 1:59 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
159 AM CDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM HAIL 3 E CRESCENT 41.37N 95.80W
07/18/2016 M0.88 INCH POTTAWATTAMIE IA TRAINED SPOTTER
&&
VDEWALDSpecial weather statement, Jul 18, 2:13 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 213 AM CDT MON JUL 18 2016 NEZ033-034-044-045-180745- DODGE NE-WASHINGTON NE-BURT NE-CUMING NE- 213 AM CDT MON JUL 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DODGE...SOUTHEASTERN CUMING...SOUTHWESTERN BURT AND NORTHWESTERN WASHINGTON COUNTIES UNTIL 245 AM CDT... AT 213 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR UEHLING...OR 39 MILES NORTHWEST OF OMAHA...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOOPER...UEHLING...HERMAN...WINSLOW AND SUMMIT LAKE STATE RECREATION AREA. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 135 AND 140. HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 126 AND 129. HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 126 AND 139. LAT...LON 4162 9665 4182 9658 4174 9619 4152 9629 TIME...MOT...LOC 0713Z 283DEG 16KT 4169 9652 DEWALD
Special weather statement, Jul 18, 2:49 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 249 AM CDT MON JUL 18 2016 IAZ055-069-NEZ045-180815- HARRISON IA-POTTAWATTAMIE IA-WASHINGTON NE- 249 AM CDT MON JUL 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRISON... NORTHWESTERN POTTAWATTAMIE AND CENTRAL WASHINGTON COUNTIES UNTIL 315 AM CDT... AT 249 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BLAIR...OR 21 MILES NORTH OF OMAHA...MOVING SOUTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BLAIR...MISSOURI VALLEY...FORT CALHOUN...KENNARD...MODALE...HERMAN... DESOTO BEND NATIONAL WILDLIFE REFUGE AND WILSON ISLAND STATE PARK. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 30 IN IOWA BETWEEN MILE MARKERS 1 AND 5. HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 444 AND 450. HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 105 AND 126. INTERSTATE 29 BETWEEN MILE MARKERS 75 AND 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL MAY ALSO BE OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4148 9629 4168 9623 4165 9589 4141 9595 TIME...MOT...LOC 0749Z 295DEG 26KT 4156 9616 DEWALD
Special weather statement, Jul 18, 3:00 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 300 AM CDT MON JUL 18 2016 NEZ033-034-044-045-180830- DODGE NE-WASHINGTON NE-BURT NE-CUMING NE- 300 AM CDT MON JUL 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DODGE...SOUTHEASTERN CUMING...SOUTHWESTERN BURT AND WESTERN WASHINGTON COUNTIES UNTIL 330 AM CDT... AT 300 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SCRIBNER...OR 41 MILES NORTHWEST OF OMAHA...MOVING SOUTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SCRIBNER...HOOPER...NICKERSON...UEHLING AND WINSLOW. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 129 AND 140. HIGHWAY 30 IN NEBRASKA NEAR MILE MARKER 435. HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 123 AND 135. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL MAY ALSO BE OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4163 9674 4179 9663 4166 9623 4144 9630 TIME...MOT...LOC 0800Z 297DEG 25KT 4168 9660 DEWALD
Special weather statement, Jul 18, 3:12 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
312 AM CDT MON JUL 18 2016
IAZ055-069-NEZ045-180845-
HARRISON IA-POTTAWATTAMIE IA-WASHINGTON NE-
312 AM CDT MON JUL 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRISON...
NORTHWESTERN POTTAWATTAMIE AND SOUTHEASTERN WASHINGTON COUNTIES UNTIL
345 AM CDT...
AT 311 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FORT CALHOUN...OR 15 MILES NORTH OF OMAHA...MOVING SOUTHEAST AT
30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MISSOURI VALLEY...FORT CALHOUN...CRESCENT...DESOTO BEND NATIONAL
WILDLIFE REFUGE...HISTORICAL VILLAGE WELCOME CENTER...WILSON ISLAND
STATE PARK AND HITCHCOCK NATURE CENTER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 30 IN IOWA BETWEEN MILE MARKERS 4 AND 5.
HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 102 AND 108.
INTERSTATE 29 BETWEEN MILE MARKERS 63 AND 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4135 9575 4137 9592 4140 9594 4140 9598
4143 9610 4165 9598 4150 9566
TIME...MOT...LOC 0811Z 297DEG 24KT 4149 9597
DEWALDSpecial weather statement, Jul 18, 3:26 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 326 AM CDT MON JUL 18 2016 IAZ055-NEZ034-044-045-052-180900- HARRISON IA-DODGE NE-DOUGLAS NE-WASHINGTON NE-BURT NE- 326 AM CDT MON JUL 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRISON... NORTHWESTERN DOUGLAS...NORTHEASTERN DODGE...SOUTH CENTRAL BURT AND WASHINGTON COUNTIES UNTIL 400 AM CDT... AT 325 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOOPER...OR 35 MILES NORTHWEST OF OMAHA...MOVING SOUTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BLAIR...ARLINGTON...HOOPER...NICKERSON...KENNARD...UEHLING... WASHINGTON AND WINSLOW. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 135 AND 140. HIGHWAY 30 IN NEBRASKA BETWEEN MILE MARKERS 435 AND 450. HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 114 AND 123. HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 120 AND 132. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL MAY ALSO BE OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4158 9663 4174 9652 4161 9605 4137 9622 TIME...MOT...LOC 0825Z 297DEG 24KT 4163 9649 DEWALD
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:39 PM CDT | Special Weather Statement | OAX | Monona | 51 min |
| Jul 17, 11:15 PM CDT | Special Weather Statement | OAX | Page | 30 min |
| Jul 17, 11:42 PM CDT | Special Weather Statement | OAX | Harrison | 33 min |
| Jul 17, 11:46 PM CDT | Special Weather Statement | OAX | Page | 29 min |
| Jul 17, 11:54 PM CDT | Special Weather Statement | OAX | Page | 36 min |
| Jul 17, 11:56 PM CDT | Severe Thunderstorm Warning | OAX | Page | 34 min |
| Jul 18, 12:04 AM CDT | Special Weather Statement | OAX | Pottawattamie | 26 min |
| Jul 18, 12:23 AM CDT | Areal Flood Advisory | OAX | Mills, Pottawattamie | 2 hr |
| Jul 18, 12:26 AM CDT | Areal Flood Advisory | OAX | Page | 2 hr |
| Jul 18, 12:30 AM CDT | Severe Thunderstorm Warning | OAX | Mills, Pottawattamie | 26 min |
| Jul 18, 12:33 AM CDT | Special Weather Statement | OAX | Page | 27 min |
| Jul 18, 12:45 AM CDT | Special Weather Statement | OAX | Mills, Montgomery | 30 min |
| Jul 18, 1:02 AM CDT | Special Weather Statement | OAX | Pottawattamie | 43 min |
| Jul 18, 1:05 AM CDT | Special Weather Statement | OAX | Montgomery, Page | 40 min |
| Jul 18, 1:14 AM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 31 min |
| Jul 18, 1:22 AM CDT | Areal Flood Advisory | OAX | Montgomery, Page, Pottawattamie | 3 hr |
| Jul 18, 1:43 AM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 22 min |
| Jul 18, 1:46 AM CDT | Special Weather Statement | OAX | Harrison | 29 min |
| Jul 18, 2:03 AM CDT | Severe Thunderstorm Warning | OAX | Harrison, Pottawattamie | 42 min |
| Jul 18, 2:23 AM CDT | Flash Flood Watch | OAX | Fremont, Harrison, Mills, Montgomery, Page, Pottawattamie and 1 more | 7 hr |
| Jul 18, 2:56 AM CDT | Areal Flood Advisory | OAX | Harrison, Pottawattamie, Shelby | 3 hr |
| Jul 18, 3:12 AM CDT | Special Weather Statement | OAX | Harrison | 33 min |
| Jul 18, 4:19 AM CDT | Flash Flood Warning | OAX | Montgomery, Page | 5 hr |
| Jul 18, 5:40 AM CDT | Areal Flood Advisory | OAX | Harrison, Mills, Pottawattamie | 4 hr |
| Jul 18, 9:05 AM CDT | River Flood Warning | OAX | Page | 31 hr |
| Jul 18, 9:27 AM CDT | Areal Flood Warning | OAX | Fremont, Mills, Montgomery, Page, Pottawattamie | 6 hr |
| Jul 18, 9:44 AM CDT | Special Weather Statement | OAX | Fremont | 31 min |
| Jul 18, 3:32 PM CDT | Excessive Heat Watch | OAX | Fremont, Harrison, Mills, Monona, Montgomery, Page and 2 more | 24 hr |
Nearby
Flash Flood Warnings in Iowa, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.